Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: new to antidepressants, not to meds

Posted by kit on September 25, 1998, at 20:29:46

In reply to Re: new to antidepressants, not to meds, posted by Racer on September 25, 1998, at 12:45:51

Thanks Racer,
I know all too well what you mean about gaining so much weight it really stopped affecting me. Although I was already over the 'dangerous' phase of anorexia and had managed to maintain a healthy weight for close to two years, I was still struggling with the 'food thoughts' that had began some years back.
Since I began taking Paxil, I've only gained about ten pounds very quickly, but in fact feel now as though this is the weight my body wants to be, and feel much healthier and have a much more positive self-image now than I did before.
Thanks for the reassuring words about this. I'm seeing a doctor about the side-effects next week.
> A good psychopharmacologist will discuss your symptoms with you and consider whether there are other more appropriate drugs for you. I've always heard that if you respond well to one drug, you'll probably respond to other drugs as well, so it's mostly finding the one that works best for you. Working best means that the drug is effective, but also causes the fewest side effects.

> As for Paxil, when I took it, it made me so lethargic that I couldn't have panicked if a lion had crawled into my bed! Sorry, I am no help with that side of it. (I will say though that it had a profound effect on my anorexia: I gained about 50 pounds from the drug, and that sent me above my critical mass. Over a certain weight I don't think about my size, but under that weight I'm obsessed again. Trying to gain ten pounds when I started the drug was impossible, because I'd break apart from the stress of being so fat, but when that much weight came on so fast, it just launched me past it. Believe it or not [I wouldn't have], I'm healthier, happier, and feel more attractive at this formerly unimaginable weight than I ever was at the lower weight.)

> So, I advise discussing your responses with your doctor. Good luck.




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:kit thread:659